Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 24, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Aug 4, 2007, 5:46 PM CDT for Waller County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2007, 5:46 PM CDT (22:46 UTC)
- Expired
- Aug 4, 2007, 6:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Waller County, TX
The radar
The Houston radar (KHGX), 96 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 042247
TORHGX
TXC473-042315-
/O.NEW.KHGX.TO.W.0024.070804T2246Z-070804T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
546 PM CDT SAT AUG 4 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
WALLER COUNTY IN SOUTHEAST TEXAS
* UNTIL 615 PM CDT
* AT 541 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR THE
BETWEEN THE GRAND PARKWAY AND PETERSON ROAD AT INTERSTATE 10.
THIS TORNADO WAS MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WADSWORTH...
PATTISON...
MONAVILLE...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2974 9603 2976 9592 2980 9584 3007 9594
2996 9612
$$2 follow-up statements
000
WWUS54 KHGX 042305
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
605 PM CDT SAT AUG 4 2007
TXC473-042315-
/O.CON.KHGX.TO.W.0024.000000T0000Z-070804T2315Z/
WALLER TX-
605 PM CDT SAT AUG 4 2007
...A TORNADO WARNING CONTINUES FOR WALLER COUNTY UNTIL 615 PM CDT...
AT 600 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED BETWEEN BROOKSHIRE AND KATY...MOVING NORTHWEST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONAVILLE...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2976 9601 2975 9594 2980 9586 2999 9592
3007 9594 2996 9612
$$000
WWUS54 KHGX 042314
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
614 PM CDT SAT AUG 4 2007
TXC473-042324-
/O.EXP.KHGX.TO.W.0024.000000T0000Z-070804T2315Z/
WALLER TX-
614 PM CDT SAT AUG 4 2007
...THE TORNADO WARNING FOR WALLER COUNTY HAS BEEN ALLOWED TO
EXPIRE...
THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND
IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2976 9601 2975 9594 2980 9586 2999 9592
3007 9594 2996 9612
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:40 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 4, 3:40 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CDT SAT AUG 4 2007 .DISCUSSION... A VERY WARM FAIR WEATHER SUMMER DAY ACROSS SE TEXAS. ISOLATED THUNDERSTORMS AND MODERATE POCKETS OF SHOWERS FORMING ALONG THE WEAK SEA BREEZE AND THESE STORMS SUBSEQUENT OUTFLOWS. MAJORITY OF ACTIVITY BEING CONFINED TO HOUSTON METRO SOUTHWESTWARD IN SLIGHTLY HIGHER HUMID AIR. SFC HIGH PRESSURE OUT IN THE CENTRAL GULF...WITH RIDGING TAKING HOLD IN THE UPPER LEVELS...SPELLS A STRING OF MUCH DRIER DAYS. W/V DISPLAYING THIS NICE BROAD AREA OF ANTICYCLONIC FLOW OVER THE CENTRAL U.S. PINNING DOWN THE BROAD TROUGH ACROSS NORTH CENTRAL GULF. MODEL ENSEMBLE ALL POINT TO INCREASING STABILITY THROUGH MIDWEEK. THIS WILL ALLOW THE MESOSCALE TO TAKE CHARGE AND GIVE US A TASTE OF NEAR-CLIMO WEATHER. SHORT TERM FORECAST IS FOR SLIGHTLY HIGHER OFFSHORE POPS IN THE OVERNIGHT HOURS IN RESPONSE TO LESS OF NEAR SURFACE MARITIME CAP...POPS FOR SCATTERED CONVECTION INCREASING THROUGH MIDDAY ACROSS MOST NEAR COASTAL AND CENTRAL INLAND AREAS. CONVECTIVE TEMPERATURES IN THE MID 80S RAPIDLY ACHIEVED UNDER MOSTLY SUNNY MORNING SKIES. LESS RAIN AND SLIGHTLY CLEARER SKIES WILL BUMP UP CURRENT NEAR-90 MAXS IN THE MID 90S FOR MOST INLAND SITES OVER THE WORK WEEK. EXTENDED LOOKS TO BE STATUS QUO AS UPPER RIDGE OVER CENTRAL AND EASTERN U.S. RETAINS ITS GRIP. THIS MEANS CONTINUED DRIER AND HOT WEATHER THROUGH DAY 7...WITH THE EARLY MORNING OFFSHORE SCATTERED SHOWERS/STORMS AND THOSE DAILY ISOLATED POP-UP STORMS ALONG THE BREEZE. UPPER HIGH FORECAST TO BE POSITIONED OVER APPALACHIA THAT SPELLS UPPER LEVEL EASTERLY FLOW...RELATIVELY STABLE BUT NOT THE CLAMP DOWN THAT WOULD SUPPRESS THOSE DAILY ROUNDS OF THUNDER & DOWNPOURS. SPEAKING OF THOSE EASTERLIES...GULF SHEAR LOOKS IMPRESSIVE ENOUGH TO AID IN TEARING UP ANY TROPICAL WAVE THAT HAPPENS TO MAKE THAT UNWELCOME GOM VISIT. LONG RANGE GFS PICKING UP ON SOME DAY 5-7 NORTH CENTRAL GULF VORTS WITHIN EASTERLIES INCREASING MOISTURE RETURN...WHICH MAY INCREASE PRECIP THREAT GOING INTO WEEKEND. 31 .MARINE... SFC HIGH CENTERED OVER THE EASTERN GULF WILL KEEP LIGHT ONSHORE FLOW IN PLACE THROUGH MIDWEEK. THE WINDS WILL BE SLIGHTLY STRONGER AT NIGHT...BUT WILL STILL REMAIN ONLY IN THE 10 TO 15 KT RANGE WITH SEAS 3 FT OR LESS. SFC HIGH WILL MOVE DIRECTLY OVER THE COASTAL WATERS BEGINNING WEDNESDAY...SO WINDS MAY DECREASE EVEN FURTHER THE SECOND HALF OF THE WEEK AND BECOME MORE VARIABLE IN DIRECTION. ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY DURING THE LATE NIGHT AND MORNING HOURS EACH DAY. 35 && .AVIATION... CONVECTIVE COVERAGE SHOULD REMAIN RATHER ISOLATED ACROSS THE AREA THIS AFTN. GIVEN THIS AND UNCERTAINTY ON TIMING...HAVE REMOVED VCSH/VCTS FROM THE TAFS. WILL HAVE CBS MENTIONED THROUGH 00Z FOR KIAH/KSGR/KHOU...AND FOR KLBX THROUGH 21Z. PATCHY MVFR FOG WILL DEVELOP OVERNIGHT AFTER 04Z AT MOST OF THE TERMINALS...POSSIBLY GOING IFR AT KLBX OR KCXO. CU DECK WILL DEVELOP 14-17Z SUNDAY...WITH BKN MVFR CEILINGS POSSIBLE. 35 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 75 94 77 96 77 / 20 20 20 20 20 HOUSTON (IAH) 75 94 77 95 77 / 20 30 20 20 20 GALVESTON (GLS) 80 89 81 90 81 / 20 40 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...31 MARINE/AVIATION...35
Hazardous weather outlook, Aug 4, 3:25 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 325 AM CDT SAT AUG 4 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-051200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 325 AM CDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.